This forum is for questions and support regarding ovarian cancer issues, such as: Biopsy, Chemotherapy, Clinical Trials, Genetics, Hysterectomy, Immunotherapy, Ovarian Cancer Types, Radiation Therapy, Risk Factors, Screening, Staging, Surgery.
My wife was diagnosed with both Ovary and Uterus cancer and underwent surgery about 2 years ago. The surgeon said his believed he was able to remove all the affected body material but had her undergo chemo as a precaution. The chemo was completed in March of 2011. Since that time she has been monitored and has regular check up visits with he Oncologist. Last month she had the most recent CT scan and both the surgeon and Oncologist were concerned about some "new" cell activity but did not believe it was necessary to take aggressive action at this time. The Oncologist prescribed a hormone medication and said he would reevaluate in a couple of months. She did not have a cancer marker blood test at that time, but the last one was normal, no cancer indicated.
Looking for some advice/experience from anyone who has been through a similar experience. She and I are concerned that this new event is a set-back and that a return of active cancer.
thank you for your good question. It is quite frightening to be informed that there is some "activity" to the cancer.
It would be good to get some additiona information. As a general recommendation, you should ask for copies of all reports. It can be helpful to see exactly what it is that the doctor is concerned about.
Sometimes it is a slight change in the size of some lymph nodes and it is unclear if that is important or just some normal inflammation. Or occasionally, there is a little thickening to the lining of the abdomen but nothing definitive.
Those sorts of things maybe nothing at all or may represent the beginning of a cancer growing back.
so what to do?
it maybe that there is nothing big enough to be biopsied.
the choices are just to watch and repeat a scan or to start chemotherapy.
For something this vague, starting chemo may seem unnecessarily aggressive..
in that setting, adding an anti-growth hormone such as tamoxifen or arimidex is a good compromise. These drugs work by turning of growth and have relatively few side effects.
I hope everything works out. I know this is so stressful.
I was present with my wife when her Oncologist discussed his evaluation of the latest CT scan. We do have a copy of the full report and can provide here some specific numbers/descriptors - I don't have them memorized and will have to discuss with my wife before disclosing more on a public forum (WWW). That said, I believe many people benefit by sharing their experiences with each other and from expert input from medical doctors when that is offered.
I am very active on heart issues which affect me personally and give me the chance to share my experience on that subject.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.